≡ Menu

Caffeine & Its Effect on the Body

In my opinion, there must be something wrong about taking strong doses of caffeine. It may not apply to others. But if you suffer from these symptoms each time you have your daily caffeine fix, you may want to seriously rethink about gradually reducing the dosages:

  • tendency to develop sinus or running nose when taking strong doses of latte from San Francisco or Starbucks. On bad days, rashes or skin irritation happens. It is as if the body develops and allergy to it
  • more incidents of gastric, gas and acid reflux. Strong doses of coffee are very acidic and if taken on empty stomach over long term, it may lead to stomach ulcers- an extremely painful condition
  • pain on the lower back, around the kidney areas- sometimes when getting up from sleep
  • weak bladder- inconvenience because always need to do to the washroom due to the caffeine’s diuretic effect
  • knee pain or joint discomfort
  • numbness of the limbs- legs or joints- sometimes occurring even though you only sat down for a while
  • feeling very tired and drained out at the end of the day (because after the effect of that latte wears off, both the body and mind can be very exhausted)

To test out, try to cut down the intake and gradually stop taking. See if any of the signs goes off.

Arthritis and Osteoporosis condition- caffeine intake needs to be stopped

  • to those suffering from arthritis (osteoarthritis or rheumatoid), please refrain from taking coffee or tea as it may aggravate the condition. For some, if allergies are developed following intake of caffeine, the body may go into a fighting mode, and thus making inflammation worst or triggering the pain attack
  • caffeine, especially in the form of Ceylonese tea has a corrosive effect on the bones, thus causing the body to eliminate calcium from the body.

I am addicted to caffeine- it’s difficult for me to stop but I am aware of its effect on the body. By 11am in the morning, if I still do not have my daily fix of coffee, I will start develop headache, which will gets more and more painful. Of course, I am aware that it’s withdrawal symptoms and if I can put up with a week, it will go off. But knowing its bad effects, I have tried to reduce the dosage that I take.

Sometimes when I feel mentally tired in the afternoons (especially after lunch), I will take a few flight of stairs to use the washroom of another floor. After the stair climbing, I would normally feel more energetic.

If you like this post, say thanks by sharing it:

Comments on this entry are closed.